Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 248, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 24, 2005, 7:23 PM MDT for Deuel County, Nebraska. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2005, 7:23 PM MDT (01:23 UTC)
- Expired
- Jun 24, 2005, 8:06 PM MDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Deuel County, NE
The radar
The Cheyenne radar (KCYS), 190 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 7:40 PM MDT | HAIL 1.75 | 7 Sw Chappell, NE | QUARTER TO GOLF BALL SIZED HAIL REPORTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 5:10 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2368 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 250123
SVRLBF
NEC049-250230-
/O.NEW.KLBF.SV.W.0248.050625T0123Z-050625T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
723 PM MDT FRI JUN 24 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA
* UNTIL 830 PM MDT
* AT 721 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF
CHAPPELL...AND MOVING NORTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CHAPPELL BY 750 PM MDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4103 10262 4105 10260 4121 10261 4121 10232
4100 10239 4100 10261
$$
MASEK2 follow-up statements
000
WWUS53 KLBF 250146
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
844 PM CDT FRI JUN 24 2005
NEC049-250230-
/O.CON.KLBF.SV.W.0248.000000T0000Z-050625T0230Z/
DEUEL NE-
744 PM MDT FRI JUN 24 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM MDT FOR
WESTERN DEUEL COUNTY...
AT 741 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 6 MILES SOUTHWEST
OF CHAPPELL...MOVING NORTH AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CHAPPELL BY 750 PM MDT
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
AROUND 740 PM HAIL UP TO GOLF BALL SIZE HAS BEEN REPORTED 7SW
CHAPPELL WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
FRIDAY EVENING FOR WESTERN NEBRASKA.
LAT...LON 4103 10262 4105 10260 4121 10261 4121 10232
4101 10239 4100 10258
$$
MASEK000
WWUS53 KLBF 250206
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
903 PM CDT FRI JUN 24 2005
NEC049-250213-
/O.CAN.KLBF.SV.W.0248.000000T0000Z-050625T0230Z/
DEUEL NE-
803 PM MDT FRI JUN 24 2005
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DEUEL COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKEN BELOW SEVERE
LIMITS. ADDITIONAL SEVERE WEATHER IS STILL POSSIBLE TONIGHT.
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
FRIDAY EVENING FOR WESTERN NEBRASKA.
LAT...LON 4103 10262 4105 10260 4121 10261 4121 10232
4101 10239 4100 10258
$$
MASEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:52 PM MDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jun 24, 2:52 PM MDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 352 PM CDT FRI JUN 24 2005 .DISCUSSION... SEMI STATIONARY FRONT JUST TO THE SOUTH OF FORECAST AREA AT 19Z WITH MAIN FORECAST CHALLENGE POPS THIS FORECAST CYCLE. VISIBLE SATELLITE IMAGERY SHOWS SEVERAL BOUNDARIES ACROSS THE WEST WITH CU FIELD INCREASING IN THE PANHANDLE AND NORTHWEST. NEXT UPPER WAVE TO ENTER THE WEST WILL ARRIVE THIS EVENING WITH SCATTERED CONVECTION TO OCCUR AS BOUNDARY OVER NORTHEAST COLORADO RETURNS NORTHEAST TONIGHT. PER LAPS DATA BEST INSTABILITY NOW OVER THE SOUTHWEST EXTENDING NORTHWEST TO BFF AREA WITH CAP WEAKENING ACROSS THE SOUTHWEST. CONVECTION FORMING IN THE WEST WILL LIFT NORTHEAST TONIGHT WITH STRONGER WAVE LIFTING NORTHEAST AFTER MIDNIGHT. BOUNDARY LAYER MOISTURE PROGGED TO INCREASE OVERNIGHT WITH AREAS OF FOG OR LOWER CLOUDS TO IMPACT AREA THROUGH MID MORNING SATURDAY. THIS FRONT LINGERS IN THE REGION THROUGH MONDAY WITH AN UNSTABLE... HUMID AIRMASS TO KEEP CHANCE OF THUNDERSTORMS IN FORECAST DAILY. THE UPPER RIDGE AXIS STRENGTHENS IN THE NEAR TERM THEN BEGINS TO WEAKEN LATE SUNDAY AS WEST COAST LONG WAVE TROUGH FILLS AND LIFTS NORTHEAST. JETSTREAM REORIENTATES DURING THE PERIOD WITH HEIGHTS TO RISE ACROSS THE WEST WITH INCREASING ZONAL FLOW BEYOND WEDNESDAY. MAIN CHANGE SEEN WILL BE A SLIGHTLY COOLER ENVIRONMENT WEDNESDAY AND BEYOND AS FLOW ALOFT TURNS MORE TO THE NORTHWEST. FEW CHANGES MADE INTO THE EXTENDED BEYOND COOLING TEMPERATURES DOWN. THE POTENTIAL FOR THUNDERSTORMS WILL EXIST DAILY BUT GIVEN INCREASING ZONAL FLOW INTO THE EXTENDED LEFT LOW POPS IN BEYOND WEDNESDAY AS TIMING ISSUES REMAIN. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KECK
Hazardous weather outlook, Jun 24, 6:00 PM MDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 700 PM CDT FRI JUN 24 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-251100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 700 PM CDT FRI JUN 24 2005 ...SEVERE THUNDERSTORM WATCH FOR EASTERN NEBRASKA PANHANDLE...WEST CENTRAL NEBRASKA...SOUTHWEST NEBRASKA AND CHERRY COUNTY UNTIL MIDNIGHT CDT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT AS CONVECTION DEVELOPS ACROSS WYOMING AND COLORADO AND SLOWLY SPREADS EAST. ALTHOUGH THE ATMOSPHERE WILL BE VERY UNSTABLE AND THUNDERSTORMS ARE POSSIBLE ANYWHERE WITHIN THE OUTLOOK AREA...THE BEST CHANCES FOR THUNDERSTORMS TONIGHT WILL BE WEST OF A LINE FROM BROKEN BOW TO VALENTINE. THE GREATEST THREAT IS EXPECTED TO BE STRONG WINDS...LARGE HAIL AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE ARE CHANCES FOR THUNDERSTORMS THROUGH WEDNESDAY NIGHT ACROSS THE OUTLOOK AREA AS THE UPPER LEVEL RIDGE WHICH HAS PERSISTED ACROSS THE AREA IS SUPPRESSED TO THE SOUTH AND EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. JMC/POWER
In the hours before
Special weather statement, Jun 24, 5:06 PM MDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 606 PM CDT FRI JUN 24 2005 NEZ004-005-022>025-035>037-056>059-069>071-094-250459- ARTHUR NE-CHASE NE-DEUEL NE-EASTERN CHERRY NE-FRONTIER NE-GARDEN NE- GRANT NE-HAYES NE-HOOKER NE-KEITH NE-LINCOLN NE-LOGAN NE- MCPHERSON NE-PERKINS NE-SHERIDAN NE-THOMAS NE-WESTERN CHERRY NE- INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...OGALLALA...OSHKOSH...RUSHVILLE...STAPLETON... THEDFORD...TRYON AND VALENTINE 606 PM CDT FRI JUN 24 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 11 PM MDT (MIDNIGHT CDT)... THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 520 IN EFFECT FOR WEST CENTRAL...SOUTHWEST AND NORTH CENTRAL NEBRASKA UNTIL 11 PM MDT (MIDNIGHT CDT). THIS INCLUDES THE FOLLOWING COUNTIES... ARTHUR...CHASE...DEUEL...CHERRY...FRONTIER...GARDEN...GRANT...HAYES ...HOOKER...KEITH...LINCOLN...LOGAN...MCPHERSON...PERKINS...SHERIDAN AND THOMAS COUNTIES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. POWER
Local storm report, Jun 24, 5:34 PM MDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
634 PM CDT FRI JUN 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 7 NNW HAMLET 40.48N 101.29W
06/24/2005 1.00 INCH HAYES NE PUBLIC
&&
AODERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:34 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 56 min |
| Jun 24, 9:27 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 63 min |
| Jun 25, 12:31 AM MDT | Severe Thunderstorm Warning | LBF | Garden | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.